MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Codes Material Frayed (1262); Material Twisted/Bent (2981)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported guidewire noted to be difficult to remove and replace in line prior to placement in patient. upon removal, guidewire curled like a ribbon and made the line unusable.Patient's skin was shredded.No further information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged stylet was confirmed but the root cause could not be determined.The product returned for evaluation was one 4fr sl powerpicc catheter w/ t-lock assembly and 3cg stylet.A gross visual inspection of the returned unit found that multiple bends were present on the catheter tubing and on the core wire of the stylet.No use residues were observed throughout the unit, but the stylet was returned already partially retracted through the t-lock septum, suggesting that the device had seen some use but had not been inserted into a patient.The t-lock assembly and core wire were decoupled from the catheter.Upon decoupling, the bends in the catheter tubing disappeared, indicating that the bend was only on the stylet.Further inspection of the stylet, after decoupling, found that multiple bends in a wave pattern were present in the stylet core wire across approximately 40 cm of the core wire.The wave pattern had a roughly consistent wave length and height, suggesting that the deformation was caused by a repetitive action from a single source.Microscopic inspection of the returned unit found shearing of the catheter tubing between the 10 cm and 38 cm depth markers.The long stretches of damage in both the catheter tubing and core wire potentially suggested that the damage to the components may have occurred after the stylet had been coupled with the catheter.A similar non-complainant unit was taken and manipulated to attempt to replicate the wave like pattern observed in the returned unit.However, none of the testing conducted was able to replicate the pattern.Based on the available material for review, the complaint is confirmed but there is insufficient evidence to identify the root cause.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky sparks
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23646606
Report Number3006260740-2025-09031
Device Sequence Number4823730
Product Code LJS
UDI-Device Identifier00801741034459
UDI-Public(01)00801741034459(11)250606(17)260630(10)REKR1218
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberN/A
Device Catalogue Number1174108D
Device Lot NumberREKR1218
Was Device Available for Evaluation? No
Date Returned to Manufacturer11/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown